Alert archive / Minnesota / Small Craft Advisories in 2021

Small Craft Advisory 5, NWS Duluth, MN

January 13, 2021

NWS Duluth, MN issued this small craft advisory at Jan 13, 2021, 9:14 PM CST. It took effect at Jan 14, 2021, 10:00 AM CST. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Jan 13, 2021, 9:14 PM CST (03:14 UTC)
In effect from
Jan 14, 2021, 10:00 AM CST
Expired
Jan 16, 2021, 3:30 AM CST
In force
42 hr
Issued by
NWS Duluth, MN

The text

As transmitted.

712 
WHUS73 KDLH 140314
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
914 PM CST Wed Jan 13 2021

LSZ140-141-141515-
/O.NEW.KDLH.SC.Y.0005.210114T1700Z-210115T2200Z/
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
914 PM CST Wed Jan 13 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 4 PM CST
FRIDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and
  waves 4 to 7 ft expected.

* WHERE...Grand Portage to Grand Marais MN and Grand Marais to 
  Taconite Harbor MN.

* WHEN...From 11 AM Thursday to 4 PM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

JTS
9 follow-up statements
247 
WHUS73 KDLH 140954
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
354 AM CST Thu Jan 14 2021

LSZ143-142200-
/O.EXB.KDLH.SC.Y.0005.210115T0000Z-210115T2200Z/
Silver Bay Harbor to Two Harbors MN-
354 AM CST Thu Jan 14 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 PM
CST FRIDAY...

* WHAT...Northeast winds increasing to 15 to 20 kt with gusts up
  to 25 kt and waves 5 to 8 ft expected. Winds becoming north on
  Friday.

* WHERE...Silver Bay Harbor to Two Harbors MN.

* WHEN...From 6 PM this evening to 4 PM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ144-145-142200-
/O.EXB.KDLH.SC.Y.0005.210115T0400Z-210116T0000Z/
Two Harbors to Duluth MN-Duluth MN to Port Wing WI-
354 AM CST Thu Jan 14 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 PM
CST FRIDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts to 30 knots and 
  waves 4 to 7 ft expected. Winds becoming north on Friday.

* WHERE...Two Harbors to Duluth MN and Duluth MN to Port Wing WI.

* WHEN...From 10 PM this evening to 6 PM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ146-147-142200-
/O.EXB.KDLH.SC.Y.0005.210115T0400Z-210116T0400Z/
Port Wing to Sand Island WI-Sand Island to Bayfield WI-
354 AM CST Thu Jan 14 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 PM CST FRIDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt and 
  waves 4 to 7 ft expected.

* WHERE...Port Wing to Sand Island WI and Sand Island to 
  Bayfield WI.

* WHEN...From 10 PM this evening to 10 PM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ148-142200-
/O.EXB.KDLH.SC.Y.0005.210115T0400Z-210116T1000Z/
Oak Point to Saxon Harbor WI-
354 AM CST Thu Jan 14 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
CST SATURDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and
  waves 4 to 7 ft expected. 

* WHERE...Oak Point to Saxon Harbor WI.

* WHEN...From 10 PM this evening to 4 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ142-142200-
/O.EXA.KDLH.SC.Y.0005.210114T1700Z-210115T2200Z/
Taconite Harbor to Silver Bay Harbor MN-
354 AM CST Thu Jan 14 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 4 PM
CST FRIDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and 
  waves 5 to 8 ft expected. Winds becoming north on Friday.

* WHERE...Taconite Harbor to Silver Bay Harbor MN.

* WHEN...From 11 AM this morning to 4 PM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ140-141-142200-
/O.CON.KDLH.SC.Y.0005.210114T1700Z-210115T2200Z/
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
354 AM CST Thu Jan 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 4 PM CST FRIDAY...

* WHAT...East to northeast winds 15 to 20 kt with gusts up to 25
  kt and waves 4 to 7 ft expected. Winds becoming north on Friday.

* WHERE...Grand Portage to Grand Marais MN and Grand Marais to 
  Taconite Harbor MN.

* WHEN...From 11 AM this morning to 4 PM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

Melde
119 
WHUS73 KDLH 141548
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
948 AM CST Thu Jan 14 2021

LSZ140>142-150400-
/O.EXT.KDLH.SC.Y.0005.210114T1600Z-210115T2200Z/
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
948 AM CST Thu Jan 14 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CST FRIDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  waves 4 to 7 ft expected.

* WHERE...Taconite Harbor to Silver Bay Harbor MN, Grand Portage 
  to Grand Marais MN and Grand Marais to Taconite Harbor MN.

* WHEN...Until 4 PM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ143>147-150400-
/O.EXT.KDLH.SC.Y.0005.210115T0000Z-210116T0400Z/
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-
948 AM CST Thu Jan 14 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
10 PM CST FRIDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  waves 5 to 8 ft expected.

* WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield 
  WI, Two Harbors to Duluth MN, Duluth MN to Port Wing WI and 
  Silver Bay Harbor to Two Harbors MN.

* WHEN...From 6 PM this evening to 10 PM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ148-150400-
/O.CON.KDLH.SC.Y.0005.210115T0400Z-210116T1000Z/
Oak Point to Saxon Harbor WI-
948 AM CST Thu Jan 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 4 AM CST SATURDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and 
  waves 5 to 8 ft expected.

* WHERE...Oak Point to Saxon Harbor WI.

* WHEN...From 10 PM this evening to 4 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$
545 
WHUS73 KDLH 142139
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
339 PM CST Thu Jan 14 2021

LSZ140>142-150945-
/O.CON.KDLH.SC.Y.0005.000000T0000Z-210115T2200Z/
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
339 PM CST Thu Jan 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST FRIDAY...

* WHAT...Northeast winds 10 to 15 kt with gusts up to 25 kt and 
  waves 3 to 6 ft.

* WHERE...Taconite Harbor to Silver Bay Harbor MN, Grand Portage 
  to Grand Marais MN and Grand Marais to Taconite Harbor MN.

* WHEN...Until 4 PM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ143>147-150945-
/O.CON.KDLH.SC.Y.0005.210115T0000Z-210116T0400Z/
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-
339 PM CST Thu Jan 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST
FRIDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and
  waves 4 to 7 ft expected.

* WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield 
  WI, Two Harbors to Duluth MN, Duluth MN to Port Wing WI and 
  Silver Bay Harbor to Two Harbors MN.

* WHEN...Until 10 PM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ148-150945-
/O.CON.KDLH.SC.Y.0005.210115T0400Z-210116T1000Z/
Oak Point to Saxon Harbor WI-
339 PM CST Thu Jan 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 4 AM CST SATURDAY...

* WHAT...Northeast winds 10 to 15 kt with gusts up to 25 kt and 
  waves 4 to 7 ft expected.

* WHERE...Oak Point to Saxon Harbor WI.

* WHEN...From 10 PM this evening to 4 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$
803 
WHUS73 KDLH 150337
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
937 PM CST Thu Jan 14 2021

LSZ121-151545-
/O.EXB.KDLH.SC.Y.0005.210115T1200Z-210116T0000Z/
Chequamegon Bay-Bayfield to Oak Point WI-
937 PM CST Thu Jan 14 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY...

* WHAT...Northeast winds 10 to 15 kt with gusts up to 25 kt.

* WHERE...Chequamegon Bay-Bayfield to Oak Point WI.

* WHEN...From 6 AM to 6 PM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ140>142-151545-
/O.EXT.KDLH.SC.Y.0005.000000T0000Z-210116T0400Z/
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
937 PM CST Thu Jan 14 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CST FRIDAY...

* WHAT...East to northeast winds 15 to 20 kt with gusts up to 25
  kt and waves 4 to 6 ft.

* WHERE...Taconite Harbor to Silver Bay Harbor MN, Grand Portage 
  to Grand Marais MN and Grand Marais to Taconite Harbor MN.

* WHEN...Until 10 PM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ148-151545-
/O.EXT.KDLH.SC.Y.0005.210115T0900Z-210116T1600Z/
Oak Point to Saxon Harbor WI-
937 PM CST Thu Jan 14 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM FRIDAY TO 10 AM
CST SATURDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and 
  waves 4 to 7 ft expected.

* WHERE...Oak Point to Saxon Harbor WI.

* WHEN...From 3 AM Friday to 10 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ143>147-151545-
/O.CON.KDLH.SC.Y.0005.000000T0000Z-210116T0400Z/
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-
937 PM CST Thu Jan 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST
FRIDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt and
  waves 4 to 7 ft.

* WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield 
  WI, Two Harbors to Duluth MN, Duluth MN to Port Wing WI and 
  Silver Bay Harbor to Two Harbors MN.

* WHEN...Until 10 PM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

JTS
525 
WHUS73 KDLH 150956
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
356 AM CST Fri Jan 15 2021

LSZ140>147-152200-
/O.CON.KDLH.SC.Y.0005.000000T0000Z-210116T0400Z/
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-
356 AM CST Fri Jan 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING...

* WHAT...Northeast winds 15 to 20 kt with gusts to 30 kt and waves
  3 to 6 ft. Winds will back to north this afternoon into this
  evening.

* WHERE...Portions of Lake Superior. 

* WHEN...Until 10 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ148-152200-
/O.CON.KDLH.SC.Y.0005.000000T0000Z-210116T1600Z/
Oak Point to Saxon Harbor WI-
356 AM CST Fri Jan 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
SATURDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt and
  waves 4 to 7 ft. Winds will back to north tonight.

* WHERE...Oak Point to Saxon Harbor WI.

* WHEN...Until 10 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ121-152200-
/O.CON.KDLH.SC.Y.0005.210115T1200Z-210116T0000Z/
Chequamegon Bay-Bayfield to Oak Point WI-
356 AM CST Fri Jan 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Northeast winds around 15 kt with gusts up to 25 kt 
  expected.

* WHERE...Chequamegon Bay-Bayfield to Oak Point WI.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

Melde
965 
WHUS73 KDLH 151601
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
1001 AM CST Fri Jan 15 2021

LSZ140>147-160400-
/O.CON.KDLH.SC.Y.0005.000000T0000Z-210116T0400Z/
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-
1001 AM CST Fri Jan 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  waves 3 to 6 ft.

* WHERE...Portions of Lake Superior. 

* WHEN...Until 10 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ148-160415-
/O.CON.KDLH.SC.Y.0005.000000T0000Z-210116T1600Z/
Oak Point to Saxon Harbor WI-
1001 AM CST Fri Jan 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
SATURDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  waves 4 to 7 ft.

* WHERE...Oak Point to Saxon Harbor WI.

* WHEN...Until 10 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ121-160000-
/O.CON.KDLH.SC.Y.0005.000000T0000Z-210116T0000Z/
Chequamegon Bay-Bayfield to Oak Point WI-
1001 AM CST Fri Jan 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Northeast winds 10 to 15 kt with gusts up to 25 kt.

* WHERE...Chequamegon Bay-Bayfield to Oak Point WI.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

BJH
830 
WHUS73 KDLH 152155
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
355 PM CST Fri Jan 15 2021

LSZ121-152300-
/O.CAN.KDLH.SC.Y.0005.000000T0000Z-210116T0000Z/
Chequamegon Bay-Bayfield to Oak Point WI-
355 PM CST Fri Jan 15 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have diminished so the Small Craft Advisory has been
cancelled.

$$

LSZ140>147-160400-
/O.CON.KDLH.SC.Y.0005.000000T0000Z-210116T0400Z/
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-
355 PM CST Fri Jan 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING...

* WHAT...Waves 2 to 5 ft.

* WHERE...Portions of Lake Superior. 

* WHEN...Until 10 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ148-161000-
/O.CON.KDLH.SC.Y.0005.000000T0000Z-210116T1600Z/
Oak Point to Saxon Harbor WI-
355 PM CST Fri Jan 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
SATURDAY...

* WHAT...North winds 10 to 15 kt with gusts up to 25 kt and 
  waves 3 to 6 ft.

* WHERE...Oak Point to Saxon Harbor WI.

* WHEN...Until 10 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$
678 
WHUS73 KDLH 160338
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
938 PM CST Fri Jan 15 2021

LSZ140>147-160445-
/O.CAN.KDLH.SC.Y.0005.000000T0000Z-210116T0400Z/
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-
938 PM CST Fri Jan 15 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves will continue to diminish through the rest of the
evening and overnight hours, with current conditions below Small
Craft Advisory criteria. Thus, the Small Craft Advisory for these
areas has been cancelled.

$$

LSZ148-161545-
/O.CON.KDLH.SC.Y.0005.000000T0000Z-210116T1600Z/
Oak Point to Saxon Harbor WI-
938 PM CST Fri Jan 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
SATURDAY...

* WHAT...North winds of 10 to 15 kt and waves 4 to 6 ft.

* WHERE...Oak Point to Saxon Harbor WI.

* WHEN...Until 10 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

JTS
339 
WHUS73 KDLH 160930
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
330 AM CST Sat Jan 16 2021

LSZ148-161030-
/O.CAN.KDLH.SC.Y.0005.000000T0000Z-210116T1600Z/
Oak Point to Saxon Harbor WI-
330 AM CST Sat Jan 16 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

The nearshore marine forecast has ended for the season.
Wave heights from Oak Point to Saxon Harbor will subside by 5pm.

Small craft advisories will again be issued around March 18th as
necessary.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Jan 13, 5:43 PM CST, 3 hours 31 minutes earlier.

Area forecast discussion, Jan 13, 5:43 PM CST, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
543 PM CST Wed Jan 13 2021

.DISCUSSION...(This evening through Tuesday)
Issued at 412 PM CST Wed Jan 13 2021

A slow moving system will impact the Northland starting tonight
and lasting into Saturday and will bring accumulating snow to much
of the region. Cooler and more seasonal temperatures will follow
this system for the weekend. Low chances for light snow then
persist into next week.

Weak high pressure was in place across the Northland this
afternoon as a stationary boundary was draped across the eastern
Dakotas into southern Minnesota. Further west, low pressure was
moving into the Canadian Prairies and will lift the stationary
boundary across the Dakotas through the Northland as a warm front.
Light freezing rain is expected to push into our western zones
late this evening/early Thursday morning and spread east through
the morning. Cold air aloft is expected to quickly arrive and
change the freezing rain over to snow. Still, a few hundredths of
ice accumulation will be possible from the Brainerd Lakes area
northward to the International Falls area tonight. Have issued a
Winter Weather Advisory for this threat with additional headlines
expected further east later Thursday due to the potential for
slick roadways. Snow and mixed precipitation will spread across
the remainder of the Northland after sunrise Thursday and change
over to all snow with patchy pockets of rain where surface
temperatures warm above freezing, especially near Lake Superior.
As the low drops southeast Thursday it will stall out over lower
Michigan into Friday and keep snowfall across the region. We are
not expecting heavy snowfall for the most part, although lake-
enhancement along the South Shore of Lake Superior may lead to
heavier areas at times. Snow will taper off Friday afternoon into
Friday night from west to east with lake-effect snow persisting in
Saturday across the northwest Wisconsin snow belt. Latest model
trends have shifted the system south and this update trends in
that direction. However, there remains quite a bit of model spread
in terms of QPF and resultant snowfall, even this close to the
onset of the event. Snowfall totals may still change and the
highest totals are currently expected from the I-35 corridor/Twin
Ports area eastward across northwest Wisconsin with locally
higher amounts along the Bayfield Peninsula. While snowfall
amounts in this area may end up in the 6 to 10 inch plus range, it
will be spread over a two day period which would not meet the
requirements for a warning. Have issued a Winter Storm Watch where
the highest snowfall totals are expected for now due to this and
the uncertainty that still remains.

Colder air filters in on the backside of the system for Sunday and
into the new week as a large upper low sits over Hudson Bay. This
will spin multiple shortwaves through the region, but confidence
in any of them bringing snow is low and have maintained a mainly
dry forecast heading into the new week. Did add in some low
chances for snow in coordination with our neighbors on Sunday,
however. After highs in the 30s tomorrow and Friday, highs only
reach into the 20s for Saturday before falling into the teens and
lower 20s by Monday and Tuesday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 543 PM CST Wed Jan 13 2021

VFR conditions will remain in place this evening before beginning to
deteriorate overnight as low pressure begins to move in. Snow and
lower ceilings will spread eastward after midnight tonight through
mid-morning Thursday. IFR and periods of LIFR conditions will
then prevail for the remainder of the period as snow continues.
Further visibility reductions are possible in heavier bursts of
snow and brief improvements will be possible as well. Winds are
expected to increase at BRD during the afternoon hours which may
lead to blowing snow visibility concerns as well. There remains a
chance for a brief period of freezing rain at BRD as snow begins
but the exact timing remains in question.

&&

.MARINE...
Issued at 412 PM CST Wed Jan 13 2021

Southeasterly winds at 5 to 15 knots will persist across western
Lake Superior tonight before turning northeasterly Thursday
afternoon and increasing to 10 to 20 knots. Waves will start to
build along the North Shore, but are not expected to be higher
than 2 to 4 feet before the winds turn northeasterly. Winds then
further increase out of the northeast for Thursday night into
Friday morning at 10 to 20 knots with gusts to 25 knots before
diminishing through the day Friday. Waves will build to 4 to 6
feet across much of the nearshore waters for Thursday night into
Friday and Small Craft Advisories may be needed before the season
ends Friday night.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  24  32  29  32 /  50  70  70  60
INL  24  33  26  30 /  50  60  60  20
BRD  26  34  26  32 /  50  50  70  50
HYR  24  34  29  34 /  50  80  70  60
ASX  21  35  29  35 /  30  60  80  60

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
WI...Winter Storm Watch from Thursday morning through Friday
     afternoon for WIZ006-007.

     Winter Storm Watch from Thursday morning through Saturday
     morning for WIZ001>004-008-009.

MN...Winter Storm Watch from Thursday morning through Friday
     afternoon for MNZ020-037-038.

     Winter Weather Advisory from midnight tonight to 6 PM CST Friday
     for MNZ010-018-025-026-033>036.

LS...None.
&&

DISCUSSION...BJH
AVIATION...JTS
MARINE...BJH
Hazardous weather outlook, Jan 13, 4:24 PM CST, 4 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Duluth MN
424 PM CST Wed Jan 13 2021

MNZ010-018-025-026-033>036-142230-
Koochiching-North Itasca-North Cass-South Itasca-South Cass-
Crow Wing-Northern Aitkin-South Aitkin-
424 PM CST Wed Jan 13 2021

This Hazardous Weather Outlook is for portions of northeast
Minnesota.

.DAY ONE...Tonight

A light wintry mix, including freezing rain, will be possible
late this evening into Thursday morning. This will most likely
affect portions of central into northern Minnesota. A few
hundredths of ice accumulation are expected. A winter weather
advisory has been issued to cover this threat which may impact the
morning commute.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A prolonged period of accumulating snow is expected for Thursday
into Friday, lingering through Saturday along the South Shore of
Lake Superior. Fairly widespread snowfall 3 to 6 inches is
expected.

.SPOTTER INFORMATION STATEMENT...

Snow spotters are requested to report precipitation type, and
measurements of snow or ice accumulations tonight to the National
Weather Service. Spotters and the public can also report
precipitation type with the free M-PING smartphone app.

LSZ121-140>148-142230-
Bayfield to Oak Point WI-Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
424 PM CST Wed Jan 13 2021

This Hazardous Weather Outlook is for portions of the Nearshore
waters of western Lake Superior.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Strong northerly winds Friday into Friday night will lead to
building waves, especially along the South Shore of Lake Superior
and may lead to conditions hazardous to small craft along both the
North and South Shores of western Lake Superior.

MNZ020-037-038-WIZ001>004-006>009-142230-
Southern Lake/North Shore-Carlton/South St. Louis-Pine-Douglas-
Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price-
424 PM CST Wed Jan 13 2021

This Hazardous Weather Outlook is for portions of northeast
Minnesota and northwest Wisconsin.

.DAY ONE...Tonight

A light wintry mix, including freezing rain, will be possible
late this evening into Thursday morning. This will most likely
affect portions of central into northern Minnesota. A few
hundredths of ice accumulation are expected. A winter weather
advisory has been issued to cover this threat which may impact the
morning commute.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A prolonged period of accumulating snow is expected for Thursday
into Friday, lingering through Saturday along the South Shore of
Lake Superior. Fairly widespread snowfall 6 to 10 inches is
expected.

.SPOTTER INFORMATION STATEMENT...

Snow spotters are requested to report precipitation type, and
measurements of snow or ice accumulations tonight to the National
Weather Service. Spotters and the public can also report
precipitation type with the free M-PING smartphone app.

MNZ011-012-019-021-142230-
North St. Louis-Northern Cook/Northern Lake-Central St. Louis-
Southern Cook/North Shore-
424 PM CST Wed Jan 13 2021

This Hazardous Weather Outlook is for portions of northeast
Minnesota.

.DAY ONE...Tonight

A light wintry mix, including freezing rain, will be possible
late this evening into Thursday morning. This will most likely
affect portions of central into northern Minnesota. A few
hundredths of ice accumulation are expected. A winter weather
advisory has been issued to cover this threat which may impact the
morning commute.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A prolonged period of accumulating snow is expected for Thursday
into Friday, lingering through Saturday along the South Shore of
Lake Superior. Fairly widespread snowfall of 2 to 5 inches is
expected.

.SPOTTER INFORMATION STATEMENT...

Snow spotters are requested to report precipitation type, and
measurements of snow or ice accumulations tonight to the National
Weather Service. Spotters and the public can also report
precipitation type with the free M-PING smartphone app.

Wolfe

More information may be obtained at the following web address:
http://www.weather.gov/duluth (all lower case)

Nearby

Small Craft Advisories in Minnesota, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.